Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 60, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 2, 2000, 5:50 PM EDT for Dutchess County, Ulster County, New York. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 2, 2000, 5:50 PM EDT (21:50 UTC)
- Expired
- Jun 2, 2000, 6:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Dutchess County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 84 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 12:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 2, 3:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 2, 5:15 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2238 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 022152 SVRALB NYC027-111-022245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 550 PM EDT FRI JUN 2 2000 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DUTCHESS COUNTY IN EAST CENTRAL NEW YORK ULSTER COUNTY IN EAST CENTRAL NEW YORK * UNTIL 645 PM EDT * AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 7 MILES NORTHEAST OF RED HOOK TO ELLENVILLE...MOVING EAST AT 40 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... OVER NEW PALTZ AT 555 PM EDT OVER HAVILAND...HIGHLAND AT 600 PM EDT OVER CROWN HEIGHTS...FAIRVIEW...POUGHKEEPSIE AT 605 PM EDT OVER RED OAKS MILL...SPACKENKILL...WAPPINGERS FALLS...ARLINGTON AT 610 PM EDT NEAR MILLBROOK AT 615 PM EDT LAT...LON 4203 7382 4166 7448 4156 7363 4197 7351
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:45 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 2, 3:45 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
345 PM EDT FRI JUN 2 2000
.DISC...VRY BUSY AFT WITH WDPSRD CNVCTN AND NMRS SVR TSTMS. MNY RPTS
OF LRG HAIL AND DAMAGING WNDS. WORST DAMAGE RPTD IN CAROGA LAKE.
.SHORT TERM...CMBTN OF STG CDFNT...H8 JET OF 40-45 KTS...HELICITIES
IN 150 TO 300 RNG...AND CAPES IN 2000-3000 J/KG. ACTVTY WL CONT
ANTHR SVRL HRS WITH FROPA XPCTD IN HUDSON VLY BTWN 22Z AND 23Z AND
ACRS XTRM SE PTN OF FA 00Z TO 01Z. LINGERING SHRA AND A FEW TSTMS
PSBL THRU LATE EVNG THEN CLRG OVRNGHT.
.LONG TERM...A DRY BUT COOL WEEKEND ACRS THE FA WITH MOR SHRA ERLY
NXT WEEK.
.ALY...SEVERE THUNDERSTORM WATCH UNTIL 600 PM WESTERN HALF OF FA.
0 SEVERE THUNDERSTORM WATCH UNTIL 900 OM EASTERN HALF OF FA.In the hours before
Local storm report, Jun 2, 3:28 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
328 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM NEW SALEM NY .88 INCH HAIL
06/02/00 ALBANY NICKEL SIZE HAIL
0319 PM RICHMONDVILLE NY 1.25 INCH HAIL
06/02/00 SCHOHARIE GOLF BALL TO HALF DOLLAR
SIZE HAIL
0319 PM CAROGA LAKE NY WIND DAMAGE
06/02/00 FULTON BOATS BLOWN OUT OF LAKE
ONTO ROAD. TREES AND
POWER POLES SNAPPED OFF.
0322 PM DELMAR NY .75 INCH HAIL
06/02/00 ALBANY DIME SIZE HAIL
CERNIGLIALocal storm report, Jun 2, 4:25 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
425 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM WEST WINFIELD NY WIND DAMAGE
06/02/00 HERKIMER TREES DOWN
0315 PM CEDARVILLE NY WIND DAMAGE
06/02/00 HERKIMER TREES DOWN
0330 PM SELKIRK NY .88 INCH HAIL
06/02/00 ALBANY NICKEL SIZE HAIL AND TREES
DOWN
0330 PM ROUND LAKE NY WIND DAMAGE
06/02/00 SARATOGA TREE DOWN IN HOUSE.
0330 PM GALWAY NY 1 INCH HAIL
06/02/00 SARATOGA QUARTER SIZE HAIL AND WIND
ESTIMATED TO 50 MPH.
0334 PM BROADALBIN NY WIND DAMAGE
06/02/00 FULTON TREES DOWN
0335 PM RENSSELAER NY WIND DAMAGE
06/02/00 RENSSELAER TREES, LIMBS AND POWER
LINES DOWN.
0340 PM EAST GREENBUSH NY 55 MPH TSTM GUST
06/02/00 RENSSELAER MEASURED GUST
0343 PM ROCK CITY FALLS NY WIND DAMAGE
06/02/00 SARATOGA TREES DOWN. PEOPLE TRAPPED
IN A CAR.
0350 PM STILLWATER NY WIND DAMAGE
06/02/00 SARATOGA TREE ON SCHOOLBUS ON
BROWNELL ROAD.
0350 PM STILLWATER NY WIND DAMAGE
06/02/00 SARATOGA NUMEROUS TREES DOWN.
0350 PM MALTA NY WIND DAMAGE
06/02/00 SARATOGA BOAT OVERTURNED ON
SARATOGA LAKE
0355 PM MILTON CENTER NY WIND DAMAGE
06/02/00 SARATOGA TREES DOWN, HOUSES
DESTROYED.
0401 PM SUMMIT NY .88 INCH HAIL
06/02/00 SCHOHARIE NICKEL SIZE HAIL
0402 PM SCHENECTADY NY 1 INCH HAIL
06/02/00 SCHENECTADY QUARTER SIZE HAIL AND
TREES DOWN IN DOWNTOWN.
0415 PM MECHANICVILLE NY FLOODING
06/02/00 SARATOGA FLOODING AT DUTCH GAP
0415 PM CLIFTON PARK NY WIND DAMAGE
06/02/00 SARATOGA TREES AND WIRES DOWN
0419 PM CATSKILL NY 1 INCH HAIL
06/02/00 GREENE
0420 PM EAST NASSAU NY .75 INCH HAIL
06/02/00 RENSSELAER PENNY SIZE HAIL
CERNIGLIALocal storm report, Jun 2, 4:26 PM EDT, 1 hour 24 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP G
0426PM FRI JUN 02 2000
#1 0000001 000
GSGF WLSR
02767 FILE 28 STATE POLICE WILTON NY1450100 JUN 02-00
TO APB
NEW YORK STATE POLICE IN WILTON ADVISE OF SEVERE WEATHER CONDITIONS
HEAVY RAIN AND WINDS - AFFECTING THE FOLLOWING AREAS: T/MALTA , T/BALLSTON ,
T/MILTON & T/GALWAY NUMEROUS TREES & POWER LINES DOWN - ROADS REMAIN OPEN WITH
THE EXCEPTION OF CR-45 BETWEEN MIDDLELINE RD & MAPLE AVE T/MILTON.
AUTH AND SENT SGT RICHARD C BETTS 4-24PM
OPER - JACKSTADT,TIMOTHY R 1625NLocal storm report, Jun 2, 4:57 PM EDT, 53 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP G
0456PM FRI JUN 02 2000
GCOS WLSR QHQT QTRF APTS WAPT
03952 FILE 28 SARATOGA CO SHERIFF NY0450000 JUN 02-00
TO NATIONAL WEATHER SERVICE
COPY SEMO DUTY OFFICER
THUNDERSTORM/HIGH WIND REPORT
COUNTY(S) AFFECTED: SARATOGA
LOCATION (INCLUDING TOWN AND NEAREST ROAD): TOWN OF MILTON, MALTA AND GALWAY
DATE AND TIME CONDITION STARTED: 15:35
EXTENT OF DAMAGE OR AREAS IN DANGER:
CHECK ONE:
HAIL SIZE REPORTED
( ) - NO HAIL REPORTED ( ) - LESS THAN 1/2 (PEA)
( ) - 1/2 (MARBLE) (X) - 1/2 TO 3/4 (PENNY)
(X) - 3/4 TO 1 (DIME) ( ) - 1.25 (HALF DOLLAR)
( ) - 1.50 (WALNUT) ( ) - 1.75 (GOLFBALL)
( ) - 2.00 (HENS EGG) ( ) - 2.50 (TENNISBALL)
( ) - 2.75 (BASEBALL) ( ) - 3.00 (TEA CUP)
( ) - 4.00 (GRAPEFRUIT) ( ) - 4.50 (SOFTBALL)
NUMBER KILLED: NUMBER INJURED:
CHECK ONE OR MORE AS APPLICABLE:
LIGHTNING REPORTED AS ( ) - CLOUD TO CLOUD (X) - CLOUD TO GROUND
LIGHTNING DAMAGE TO: (X) - TREES
(X) - POWER/TELCO POLES (X) - POWER/TELCO LINES
( ) - COMM. BUILDINGS ( ) - PRIVATE HOMES
( ) - OUT/FARM BUILDINGS ( ) - CROPS
NUMBER KILLED: NUMBER INJURED:
CHECK ONE OR MORE AS APPLICABLE:
HIGH WIND/TSTORM WIND DAMAGE ( ) - CROPS
(X) - SMALL TREES/SHRUBS (X) - LARGE TREES
(X) - COMM. BUILDINGS (X) - PRIVATE HOMES
( ) - OUT/FARM BUILDINGS (X) - POWER/TELCO POLES
(X) - POWER/TELCO LINES
RELIABLE WIND SPEED REPORTS: MPH OR KNOTS
NUMBER KILLED: NUMBER INJURED: 1
FLOODING (IF EXTENSIVE, SEND SEPARATE FLOOD MESSAGE FROM MENU)
( ) - STORM SEWER OVERFLOWS, UNDERPASSES, STREET FLOODING
( ) - LOCAL SMALL CREEKS OVERFLOWING
( ) - STREAMS AND LARGE CREEKS FLOODING (COMPLETE REMARKS W/DAMAGE
REMARKS: SEVERAL HOUSE DAMAGED AND DESTROYED WITH SUBJECTS INJURED
ALSO POSSIBLE FUNNEL CLOUD SPOTTED T/O MILTON
AUTH PHONE : 518 885-6761
AUTH LIEUT MICHAEL H ZURLO
OPER - DOWNS,GEORGE D 1655NLocal storm report, Jun 2, 5:15 PM EDT, 35 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP G
0513PM FRI JUN 02 2000
GCOL WLSR QHQT QTRF APTS WAPT
05697 FILE 28 TOWN OF COLONIE PD NY0015300 JUN 02-00
TO NATIONAL WEATHER SERVICE
COPY SEMO DUTY OFFICER
THUNDERSTORM/HIGH WIND REPORT
COUNTY(S) AFFECTED: ALBANY COUNTY
LOCATION (INCLUDING TOWN AND NEAREST ROAD): THROUGHOUT THE TOWN
DATE AND TIME CONDITION STARTED: 420PM
EXTENT OF DAMAGE OR AREAS IN DANGER: WIDESPREAD TREES DOWN AND POWER
OUTAGES
CHECK ONE:
HAIL SIZE REPORTED
( ) - NO HAIL REPORTED ( ) - LESS THAN 1/2 (PEA)
( ) - 1/2 (MARBLE) ( ) - 1/2 TO 3/4 (PENNY)
( ) - 3/4 TO 1 (DIME) ( ) - 1.25 (HALF DOLLAR)
( ) - 1.50 (WALNUT) ( ) - 1.75 (GOLFBALL)
( ) - 2.00 (HENS EGG) ( ) - 2.50 (TENNISBALL)
( ) - 2.75 (BASEBALL) ( ) - 3.00 (TEA CUP)
( ) - 4.00 (GRAPEFRUIT) ( ) - 4.50 (SOFTBALL)
NUMBER KILLED: NUMBER INJURED:
CHECK ONE OR MORE AS APPLICABLE:
LIGHTNING REPORTED AS (X) - CLOUD TO CLOUD (X) - CLOUD TO GROUND
LIGHTNING DAMAGE TO: (X) - TREES
(X) - POWER/TELCO POLES (X) - POWER/TELCO LINES
( ) - COMM. BUILDINGS ( ) - PRIVATE HOMES
( ) - OUT/FARM BUILDINGS ( ) - CROPS
NUMBER KILLED: NUMBER INJURED:
CHECK ONE OR MORE AS APPLICABLE:
HIGH WIND/TSTORM WIND DAMAGE ( ) - CROPS
(X) - SMALL TREES/SHRUBS (X) - LARGE TREES
( ) - COMM. BUILDINGS ( ) - PRIVATE HOMES
( ) - OUT/FARM BUILDINGS ( ) - POWER/TELCO POLES
(X) - POWER/TELCO LINES
RELIABLE WIND SPEED REPORTS: MPH OR KNOTS
NUMBER KILLED: NUMBER INJURED:
FLOODING (IF EXTENSIVE, SEND SEPARATE FLOOD MESSAGE FROM MENU)
( ) - STORM SEWER OVERFLOWS, UNDERPASSES, STREET FLOODING
( ) - LOCAL SMALL CREEKS OVERFLOWING
( ) - STREAMS AND LARGE CREEKS FLOODING (COMPLETE REMARKS W/DAMAGE
REMARKS: VERY HEAVY RAIN AND STRONG WINDS REPORTED THROUGHOUT THE TOWN
AUTH PHONE : 518 783-2811
AUTH CAPT MICHAEL GERACI RJ ELSNER 510PM
OPER - ELSNER,ROBERT J 1713NLocal storm report, Jun 2, 5:25 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
525 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM NISKAYUNA NY .75 INCH HAIL
06/02/00 SCHENECTADY
0410 PM COLONIE NY WIND DAMAGE
06/02/00 ALBANY TREES DOWN
0415 PM HOOSICK NY WIND DAMAGE
06/02/00 RENSSELAER TREES DOWN
0415 PM DEFREESTVILLE NY WIND DAMAGE
06/02/00 RENSSELAER TREES AND POWER LINES DOWN
0415 PM GALWAY NY WIND DAMAGE
06/02/00 SARATOGA HOMES DESTROYED
0415 PM WEST LEBANON NY FLOODING
06/02/00 COLUMBIA ROADS FLOODED
0415 PM PITTSFIELD MA WIND DAMAGE
06/02/00 BERKSHIRE TREES, LIMBS AND POWER
LINES DOWN.
0425 PM PITTSFIELD MA FLOODING
06/02/00 BERKSHIRE FLOODING IN PITTSFIELD AND
LANESBORO
0430 PM LEBANON SPGS NY WIND DAMAGE
06/02/00 COLUMBIA ROUTE 22 CLOSED DUE TO
DOWNED TREES.
0430 PM STEPHENTOWN NY WIND DAMAGE
06/02/00 RENSSELAER ROUTE 22 CLOSED DUE TO
DOWNED TREES.
0430 PM PITTSFIELD MA
06/02/00 BERKSHIRE POSSIBLE RAIN SHROUDED
TORNADO NORTHWEST OF
PITTSFIELD.
0440 PM PITTSFIELD MA FLOODING
06/02/00 BERKSHIRE WATER TO THE FENDERS OF
CARS.
0441 PM PITTSFIELD MA .75 INCH HAIL
06/02/00 BERKSHIRE
0445 PM JEFFERSON NY 1 INCH HAIL
06/02/00 SCHOHARIE
0445 PM CATSKILL NY .75 INCH HAIL
06/02/00 GREENE
0450 PM COPAKE NY 1 INCH HAIL
06/02/00 COLUMBIA QUARTER SIZE HAIL
0453 PM COPAKE FALLS NY .75 INCH HAIL
06/02/00 COLUMBIA PENNY SIZE HAIL
0500 PM LENOX MA FLOODING
06/02/00 BERKSHIRE FLOODING BETWEEN LENOX AND
PITTSFIELD. WATER TO
THREE FEET DEEP.
CERNIGLIAThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:12 AM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery | 33 min |
| Jun 2, 2:32 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 43 min |
| Jun 2, 3:03 PM EDT | Severe Thunderstorm Warning | ALY | Fulton | 42 min |
| Jun 2, 3:07 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer | 53 min |
| Jun 2, 3:09 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer, Montgomery | 36 min |
| Jun 2, 3:15 PM EDT | Severe Thunderstorm Warning | ALY | Schoharie | 60 min |
| Jun 2, 3:20 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Saratoga | 55 min |
| Jun 2, 3:38 PM EDT | Severe Thunderstorm Warning | ALY | Schenectady | 67 min |
| Jun 2, 3:45 PM EDT | Severe Thunderstorm Warning | ALY | Greene | 60 min |
| Jun 2, 3:55 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 50 min |
| Jun 2, 4:00 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer | 75 min |
| Jun 2, 4:08 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 52 min |
| Jun 2, 4:20 PM EDT | Flash Flood Warning | ALY | Rensselaer | 3 hr |
| Jun 2, 4:45 PM EDT | Severe Thunderstorm Warning | ALY | Greene, Ulster | 60 min |
| Jun 2, 4:59 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 46 min |
| Jun 2, 5:04 PM EDT | Flash Flood Warning | ALY | Columbia | 3 hr |
| Jun 2, 5:22 PM EDT | Flash Flood Warning | ALY | Greene | 3 hr |
| Jun 2, 6:15 PM EDT | Flash Flood Warning | ALY | Dutchess | 3 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.